Why am I dizzy and light-headed a lot?
I'm in marching band and after we do our dance I play my instrument, while dizzy, and almost pass out. During my history class I get dizzy too and it becomes hard to breath. I start to shake really bad. Today I squared to pick up books for less than 30 seconds and when I stood up I passed out for a second. I sat down in homeroom and got dizzy again. I'm on a diet but I'm eating right and enough to fill me.
This sounds like a difficult problem. Based on your age and other medical history, there may be some clues as to what is causing your problem. That is why it is important to speak with your doctor. Young, healthy people will sometimes have difficulty with regulating their blood pressure as they move from a sitting or standing position quickly. In some occasions they may even pass out (a syncopal episode). While there are some very serious medical causes of this, there are also some annoying causes that can be readily treated that can be more common among some groups. It is important to find out what the cause of your problem is so that you can be treated appropriately. One of the more common and treatable conditions has to do with the blood vessels in your body and how they respond to changes in position. Normally, when you go from sitting to standing, the blood vessels in your legs contract so that gravity doesn't take all the blood from your brain down to your toes. Some people have a harder time regulating that contraction, however, and are more prone to quick changes in blood pressure with positional changes. Speaking with your doctor and having some simple tests is a good start. Please speak with your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?